Alert archive / Virginia / Flash Flood Watches in 2012

Flash Flood Watch 11, NWS Blacksburg, VA

July 14, 201225 counties in Virginia; 9 counties in North Carolina

NWS Blacksburg, VA issued this flash flood watch at Jul 14, 2012, 11:52 AM EDT for 25 counties in Virginia; 9 counties in North Carolina. It took effect at Jul 14, 2012, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2012, 11:52 AM EDT (15:52 UTC)
In effect from
Jul 14, 2012, 12:00 PM EDT
Expired
Jul 14, 2012, 9:01 PM EDT
In force
9 hr
Issued by
NWS Blacksburg, VA
Flood severity
None
All 34 counties

Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 31 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WGUS61 KRNK 141552
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
1152 AM EDT SAT JUL 14 2012

...VERY HEAVY RAIN POSSIBLE THIS AFTERNOON AND EVENING...

.SLOW MOVING THUNDERSTORMS COMBINED WITH VERY HIGH AMOUNTS OF
MOISTURE IN THE ATMOSPHERE WILL RESULT IN HEAVY RAIN.

NCZ001>006-018>020-VAZ015>017-022>024-032>035-043>047-058-059-
150400-
/O.NEW.KRNK.FF.A.0011.120714T1600Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...YANCEYVILLE...BOONE...WILKESBORO...YADKINVILLE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...
ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART...
ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE...
LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
1152 AM EDT SAT JUL 14 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA...
   ALLEGHANY NC...ASHE...CASWELL...ROCKINGHAM...STOKES...SURRY...
   WATAUGA...WILKES AND YADKIN. IN VIRGINIA...AMHERST... 
  APPOMATTOX...BEDFORD...BOTETOURT...BUCKINGHAM...CAMPBELL... 
  CARROLL...CHARLOTTE...FLOYD...FRANKLIN...GRAYSON...HALIFAX... 
  HENRY...PATRICK...PITTSYLVANIA...ROANOKE AND ROCKBRIDGE. 

* THROUGH THIS EVENING

* SLOW MOVING THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL THIS
  AFTERNOON AND EVENING. RAINFALL RATES OF TWO INCHES PER HOUR ARE
  EXPECTED. 

* SMALL STREAMS AND CREEKS MAY FLOOD QUICKLY DUE TO THE HEAVY
  RAIN. ROADS IN URBAN AREAS MAY BECOME IMPASSABLE DUE TO HIGH
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
AMS
2 follow-up statements
605 
WGUS61 KRNK 142301
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT SAT JUL 14 2012

...HEAVY RAIN POSSIBLE THIS EVENING...

.SLOW MOVING THUNDERSTORMS COMBINED WITH VERY HIGH AMOUNTS OF
MOISTURE IN THE ATMOSPHERE WILL RESULT IN HEAVY RAIN.

NCZ001>006-018>020-VAZ015>017-022-032-033-043>046-058-059-150015-
/O.CAN.KRNK.FF.A.0011.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...YANCEYVILLE...BOONE...WILKESBORO...YADKINVILLE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...
ROANOKE...SALEM...STUART...ROCKY MOUNT...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
701 PM EDT SAT JUL 14 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND VIRGINIA
HAS BEEN CANCELLED. 

SCATTERED SHOWERS AND STORMS ARE STILL POSSIBLE TONIGHT BUT WIDE
SPREAD FLOODING IS NO LONGER EXPECTED. 

$$

VAZ023-024-034-035-047-150400-
/O.CON.KRNK.FF.A.0011.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-BUCKINGHAM-
INCLUDING THE CITIES OF...FINCASTLE...LEXINGTON...BUENA VISTA...
BEDFORD...AMHERST
701 PM EDT SAT JUL 14 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF THE BLUE RIDGE AND VIRGINIA PIEDMONT.

* UNTIL MIDNIGHT EDT TONIGHT

* SLOW MOVING THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL THIS EVENING.
  RAINFALL RATES OF TWO INCHES PER HOUR ARE EXPECTED.

* SMALL STREAMS AND CREEKS MAY FLOOD QUICKLY DUE TO THE HEAVY 
  RAIN. ROADS IN URBAN AREAS MAY BECOME IMPASSABLE DUE TO HIGH 
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
032 
WGUS61 KRNK 150101
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 PM EDT SAT JUL 14 2012

VAZ023-024-034-035-047-150215-
/O.CAN.KRNK.FF.A.0011.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-BUCKINGHAM-
INCLUDING THE CITIES OF...FINCASTLE...LEXINGTON...BUENA VISTA...
BEDFORD...AMHERST
901 PM EDT SAT JUL 14 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Jul 14, 7:07 AM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 14, 7:07 AM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 AM EDT SAT JUL 14 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THROUGH THE REGION THIS MORNING
BEFORE DISSIPATING. HIGH PRESSURE OFFSHORE WILL BUILD INTO THE
REGION LATER THIS WEEKEND BRINGING A RETURN OF MUCH WARMER
WEATHER BY EARLY NEXT WEEK. A COLD FRONT WILL TRY TO MAKE ITS WAY
INTO AND THROUGH THE HIGH BY THURSDAY AND FRIDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 255 AM EDT SATURDAY...

WARM FRONT ACROSS THE CENTRAL CWA THIS MORNING WILL LIFT NORTH AND
BASICALLY DISSIPATE BY AFTERNOON AS A GRADUALLY DEEPENING SOUTH/SW
FLOW DEVELOPS AROUND THE RIDGE OFFSHORE. BEHIND THE FRONT WILL SEE A
CONTINUED INFLUX OF WARMER AND MORE HUMID AIR WHICH PROVIDED ENOUGH
HEATING SHOULD SPARK ANOTHER ROUND OF SHRA/TSRA INTO THIS EVENING.
HOWEVER IN THE WAKE OF THE BOUNDARY...FOCUS LIKELY TIED MORE TO
OROGRAPHICS IN THE WEST AND OLD OUTFLOW IN THE EAST...PRODUCING A
MORE SCATTERED NATURE COVERAGE PER LATEST HRRR AND LOCAL WRF SOLNS.
APPEARS DEVELOPING SW FLOW AND HIGHER THETA-E MOUNTAINS SHOULD
SUPPORT BETTER COVERAGE NEAR THE BLUE RIDGE AND PERHAPS THE NW
WHERE WILL BE CLOSEST TO THE RESIDUAL FRONT. THUS MAY INCLUDE SOME
LOW AFTERNOON LIKELY POPS IN SPOTS ALONG THE RIDGES...WITH MAINLY
CHANCE COVERAGE ELSW WITH SOME OF THIS DEVELOPING LATER THIS
MORNING AS HEATING GETS GOING. LATEST FORECAST SOUNDINGS ALSO SHOW
WEAK MID LEVEL STEERING OF AROUND 10 MPH AND VERY MOIST PWATS OF
1.75 INCHES OR BETTER SO SLOW MOVING HEAVY RAINERS A THREAT
ESPCLY IF THINGS BAND UP ALONG THE RIDGES. DEGREE OF CLOUD COVER
TRICKY BY AFTERNOON WITH GUIDANCE SUGGESTING SOME BREAKS BUT THEN
QUICKLY DEVELOP CONVECTION WHICH MAY CURTAIL TEMP RISES. LATEST
MAV MOS LOOKS TOO WARM GIVEN EARLY CLOUDS AND AFTERNOON SHRA WHILE
THE MET TOO SLOW TO EXIT THE WEAK WEDGE. THUS GOING IN BETWEEN AND
CLOSER TO THE ENSEMBLE HIGHS WHICH PUTS THE WEST IN THE 76-82
RANGE AND MAINLY MID/UPR 80S EAST.

UPPER RIDGE OFFSHORE SHIFTS FARTHER WEST OVERNIGHT PUSHING THE
LINGERING DEEPER MOISTURE AXIS ALONG THE WESTERN SLOPES FARTHER
INLAND. THIS ALONG WITH SLIGHTLY HIGHER 5H HEIGHTS SHOULD END MOST
CONVECTION THIS EVENING ALLOWING FOR MOSTLY CLEAR TO PC SKIES
OVERNIGHT WITH SOME PATCHY FOG AROUND...AND ONLY AN ISOLATED SHRA
THREAT FAR WEST. WILL BE QUITE WARM AND MUGGY WITH LOWS 65-72
UNDER A MOIST AND SOUPY ENVIRONMENT IN THE WAKE OF ANY EARLIER
STORMS.
&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
SEVERAL WEATHER FEATURES WILL CONVERGE OVER THE MID ATLANTIC REGION
AND KEEP THE CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST
THROUGH EARLY NEXT WEEK. AN UPPER LEVEL TROUGH OVER THE GREAT LAKES
AND A VORTICITY AXIS IN THE OHIO VALLEY WILL SLOWLY MOVE TO THE EAST
THROUGH THE PERIOD. AN UPPER LEVEL RIDGE...CURRENT OVER THE
REGION...WILL DRIFT TO THE SOUTH ALLOWING THE VORTICITY AXIS TO MOVE
OVER THE MOUNTAINS SUNDAY AND THE UPPER LEVEL TROUGH TO MOVE INTO
THE REGION MONDAY AND TUESDAY. WITH THE ADDITION OF SHORT WAVES
COMING AROUND THE UPPER LEVEL RIDGE AND A SURFACE LEE TROUGH IN THE
PIEDMONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH THE PERIOD. WILL KEEP THE HIGHEST POPS DURING PEAK
HEATING AND MAINLY OVER THE MOUNTAINS SUNDAY AND MONDAY. ANY STRONG
STORMS THAT DEVELOP DURING THIS PERIOD WILL MOVE SLOW AND COULD
RESULT IN LOCALIZE FLASH FLOODING.

SCATTERED SHOWERS SHOULD HELP COOL AFTERNOON TEMPERATURES...BUT
UNTIL THEY DO...AFTERNOON TEMPERATURES WILL RUN ABOVE NORMAL BY 5F
TO 10F. IF THESE SHOWERS COOLING THE TEMPERATURES...RELATIVE
HUMIDITY WILL INCREASE...RESULTING IN MUGGY AND UNCOMFORTABLE
CONDITIONS. MOS GUIDANCE TEMPERATURES ARE SIMILAR...THERE I DID NOT
STRAY TO FAR FROM THEM.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM EDT FRIDAY...

BROAD UPPER RIDGE REMAINS OVER THE SOUTHEAST UNITED STATES. RIDGE
FLATTENS ON THURSDAY AND FRIDAY. SURFACE FRONT DROPS THROUGH SOUTH
INTO THE MID ATLANTIC REGION BY FRIDAY. CHANCE OF SHOWERS AND
THUNDERSTORMS WILL IMPROVE THURSDAY AND FRIDAY AHEAD OF THE FRONT.
OTHERWISE NO DISTINCT FEATURES TO HELP ORGANIZE ANY THUNDERSTORMS
TUESDAY AND WEDNESDAY. HOWEVER...AIR MASS WILL BE WARM AND UNSTABLE
WITH 850 MB TEMPERATURES IN THE +18 TO +20 RANGE. WILL KEEP DAILY
PROBABILITY OF AFTERNOON AND EVENING THUNDERSTORMS IN THROUGH THE
PERIOD. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL.
&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 645 AM EDT SATURDAY...

SHOWERS CONTINUE ALONG THE SOUTHERN BLUE RIDGE ATTM AND EXPECT
SOME THIS COVERAGE MAY AFFECT KBCB/KROA OVER THE NEXT FEW HOURS
BEFORE FADING. OTRW EXPECT A VARIETY OF CIGS AND VSBYS ACROSS THE
REGION EARLY ON...RANGING FROM IFR/MVFR ALONG AND EAST OF THE BLUE
RIDGE TO MAINLY VFR OVER THE WEST. MAY ADD IN A VCSH MENTION AT
KBCB AND KROA THIS MORNING BEFORE THINGS MIX OUT A BIT TO PERHAPS
A PERIOD OF VFR AT ALL LOCATIONS BEFORE RENEWED CONVECTION GETS
GOING AFTER MIDDAY. SHOWERS AND STORMS WILL AGAIN BE POSSIBLE BY
EARLY AFTERNOON ESPCLY OVER THE WEST WITH MORE WIDELY SCATTERED
COVERAGE LIKELY ACROSS EASTERN LOCATIONS. APPEARS THAT WITH
ENOUGH HEATING MAY HAVE DECENT COVERAGE ESPCLY ACROSS THE
MOUNTAINS SO ENOUGH CONFIDENCE TO INCLUDE AT LEAST A VCTS OR
PREVAILING SHRA MENTION OVER A FEW LOCATIONS IN THE WEST AND VCSH
OUT EAST IN THE AFTERNOON. THESE STORMS MAY BE SLOW MOVING WITH
PERIODS OF MVFR/IFR POSSIBLE PENDING THE DEGREE OF ORGANIZATION
LATER ON. EXPECTING SHRA/TSRA TO FADE A BIT SOONER THIS EVENING
BEFORE GIVING WAY TO VFR BEFORE FOG DEVELOPS MAINLY AFTER
MIDNIGHT ESPCLY IN THE VALLEYS AND WHERE EARLIER RAIN OCCURRED.

THE FRONT WILL CONTINUE TO LIFT NORTH DURING THE REMAINDER OF THE
WEEKEND. SHRA/TSRA COVERAGE WILL CONTINUE TO TREND MORE DIURNAL
AND ALONG THE MOUNTAIN RIDGES. MOST AREAS WILL EXPERIENCE VFR
CONDITIONS OUTSIDE OF THE HEAVIER SHRA/TSRA. LATE NIGHT IFR/MVFR
MOUNTAIN AND RIVER VALLEY FOG WILL BE POSSIBLE.

EARLY NEXT WEEK...HIGH PRESSURE GRADUALLY BUILDS INTO THE AREA
WITH PROGRESSIVELY MILDER TEMPERATURES AND A STRONG CAPPING
INVERSION ALOFT. CONDITIONS WILL BE MAINLY VFR EXPECT BRIEFLY
UNDER THOSE ISOLATED AREAS THAT RECEIVE A MODERATE TO HEAVY SHOWER
OR STORM.
&&

.EQUIPMENT...
NOAA ALL HAZARDS RADIO FOR THE HINTON TRANSMITTER REMAINS OFF THE
AIR DUE TO COMMERCIAL POWER NOT REACHING THE SITE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...RCS
LONG TERM...AMS
AVIATION...DS/JH/KK
EQUIPMENT...
Hazardous weather outlook, Jul 14, 3:37 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 AM EDT SAT JUL 14 2012

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-150745-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
337 AM EDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY
HEAVY RAINFALL THIS AFTERNOON AND EARLY EVENING. THE RAIN COULD BE
HEAVY ENOUGH TO CAUSE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND
LOCALIZED FLOODING THIS WEEKEND AND INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ043>047-058-059-150745-
ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
337 AM EDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE
VERY HEAVY RAINFALL THIS AFTERNOON AND EARLY EVENING. THE RAIN
COULD BE HEAVY ENOUGH TO CAUSE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND
LOCALIZED FLOODING THIS WEEKEND AND INTO NEXT WEEK.

HEAT INDEX VALUES MAY REACH 100 TO 105 DEGREES ON WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:07 PM EDTSpecial Weather StatementRNKHalifax53 min
Jul 13, 8:59 PM EDTSpecial Weather StatementRNKHalifax61 min
Jul 13, 9:25 PM EDTSpecial Weather StatementRNKPittsylvania65 min
Jul 13, 9:34 PM EDTSpecial Weather StatementRNKCharlotte56 min
Jul 14, 2:23 PM EDTSpecial Weather StatementRNKPittsylvania37 min
Jul 14, 2:44 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville31 min
Jul 14, 2:50 PM EDTSpecial Weather StatementRNKHalifax40 min
Jul 14, 3:02 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth3 hr
Jul 14, 3:23 PM EDTSpecial Weather StatementRNKBotetourt52 min
Jul 14, 3:28 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, Rockbridge50 min
Jul 14, 3:45 PM EDTSpecial Weather StatementRNKCraig30 min
Jul 14, 4:26 PM EDTSpecial Weather StatementRNKBath64 min
Jul 14, 5:25 PM EDTSpecial Weather StatementRNKBath65 min
Jul 14, 5:57 PM EDTSpecial Weather StatementRNKCraig63 min
Jul 14, 2:17 PM EDTSpecial Weather StatementRNKCaswell28 min

Nearby

Flash Flood Watches in Virginia, 2012Flash Flood Watches in North Carolina, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.